MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Code Misassembled During Installation (4049)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information for section d4 and h4: d4 serial #: (b)(6).D4 unique identified (udi)# (b)(4).H4 device mfg date: 12/13/2017.D4 serial #: (b)(6).D4 unique identified (udi)# (b)(4).H4 device mfg date: 08/03/2018.D4 serial #: (b)(6).D4 unique identified (udi)# (b)(4).H4 device mfg date: 10/02/2018.D4 serial #: (b)(6).D4 unique identified (udi)# (b)(4).H4 device mfg date: 10/25/2018.D4 serial #: (b)(6).D4 unique identified (udi)# (b)(4).H4 device mfg date: 11/12/2019.D4 serial #: (b)(6).D4 unique identified (udi)# (b)(4).H4 device mfg date: 11/24/2021.D4 serial #: (b)(6).D4 unique identified (udi)# (b)(4).H4 device mfg date: 06/24/2022.The investigation into this issue confirmed there is no failure to meet design inputs or product requirements.The use of an external waste pump not intended for use with the alinity s system does not impact the functionality of the instrument.The cause of the issue is due to human error as the service personnel did not check the pump part number in the global product part master (gppm) database before installing to ensure the part is linked to the alinity s system.A product correction letter was issued on 08feb2024 to the alinity s system customers who have the abbott external waste pump connected to their alinity s system.The product correction letter notifies them of the issue, potential impact to user safety, and provides the customer of liquid waste specifications, which will be included in a future version of the alinity s system operations manual.Additionally, the product correction letter informs the customer their abbott representative will contact them to discuss waste drainage options within the laboratory and schedule a disconnection of the external waste pump from the waste line of the alinity s system.The letter also contains the necessary actions for the customer to take if foaming/bubbling/leaking occur, which includes: ensuring the floor is dry and clean under and around the alinity s system(s) and the external waste pump(s); use good laboratory techniques and always wear personal protective equipment (ppe) when operating the alinity s system(s); and refer to hazards section in the alinity s system operations manual for spill cleanup should waste escape onto the floor.
 
Event or Problem Description
Abbott has identified an issue where an abbott external waste pump, not intended for use with the alinity s system, was installed on seven distributed alinity s systems.The issue was initially identified via troubleshooting of a high pressure message code on a distributed alinity s system.An abbott external waste pump was installed to resolve the issue.During documentation of the issue, it was identified that the external waste pump is not intended for use with the alinity s system.A field data review concluded a total of seven external and eight internal analyzers with an abbott external waste pump connected.There is a potential for leakage or foaming at the external waste pump(s) which could result in liquid escaping the pump onto the floor; thus, the potential exists for a physical/operator injury (slip / fall) and/or biohazard exposure due to liquid waste on the floor around the external waste pump(s).There have been no occurrences of operator injury or biohazard exposure as a result of this issue.

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key18764259
Report Number1628664-2024-00004
Device Sequence Number19930245
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public00380740138479
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2024
Initial Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1628664-02/14/2024-003-C
Patient Sequence Number1
Patient SexUnknown